MDJunction - People Helping People
 
Ask a Question
02/26/2009 03:04 PM

Starting on Abilify...a little nervous(page 2)

StaceyD
MissStacey  
Posts: 14845
VIP Member
I'm an Advocate

I went to the doctors today and she actually upped the Abilify. She said I am definately manic whether it is from the Abilify or not we do not know but it could be. She said beig manic can be very dangerous as we all know because you never know how manic you will get. I am enjoying the energy for now and just hoping it stays calm. She is going to monitor me closely and have me back next week. I really like it so I hope it works.
Reply

02/26/2009 05:07 PM
scooby

Stacey,

I've always thought that if I could keep mania on the slow cycle, what a wonderful world it could be. The problem comes in when the spin cycle starts, and then I start looking for the dryer and cleaning the lint trap.

I hate it when that happens Wink


03/14/2009 03:38 AM
monkey

thats funny scooby esp. since its 2am and im doing laundry.im spinning a bit now. Smile

03/22/2009 05:18 AM
Marys
Posts: 34
Member

Post withdrawn as it has been responded to elsewhere. Sorry for the repeated post!

Post edited by: Marys, at: 03/22/2009 14:20


03/23/2009 10:58 AM
theputz
theputz  
Posts: 35
Member

Hey Stacey...are you experiencing any visual problems? I was on Abilify for a few days and my night vision was affected. Tail lights and head lights looked like big stars. It has improved a little but the pdoc got me off the Abilify right away. Don't want to scare you, but I thought I'd let you know what happened to me on it.

Now I'm on Cymbalta, Geodon, Wellbutrin, Lamital and Cogenton. Oh, can't leave out the Ambien for sleep. I had to be hospitalized in order to get me off the Abilify so the pdoc could work aggressively to get me on other stuff.


03/25/2009 05:28 PM
StaceyD
MissStacey  
Posts: 14845
VIP Member
I'm an Advocate

I had some blurred/double vision but I am not sure if it is a symptom of my other illnesses or the Abilify, It has gotten better lately. You had to get hospitalized to get off it? Was it from the withdrawls or the side effect? I dont know if its even working all that wonderful. I need to see the doctor next week to discuss it again.

03/30/2009 10:35 AM
gilly14
gilly14Posts: 50
Member

Hey Putz, I have been on Abilify 2mg everday now for a month and I feel AWESOME!! For a year I couldnt figure myself out....I had my usual bouts of depression and mind racing, but had an overwhelming feeling of apathy and nonmotivation all the time . I know that this is a symptom of depression but I was happy for the most part.

Abilify either gives you Dopamine , thus taking away apathy and giving you motivation or takes it away. If you have a problem with delusions you may have too much dopamine on board.

I needed Dopamine all along, something my Lexapro didnt help with or other psch meds Ive been on.

I wish you all the luck. I havent had any side effects thus far just I feel normal again!!

Gilly14


03/30/2009 11:10 AM
theputz
theputz  
Posts: 35
Member

I was slowly being taken off Abilify and was highly manicy and depressed. My symptoms were so out of control along with Abilify not working the pdoc had me go in-pt so she could get me off Abilify and work agressively to get me on something else. So I traded in Abilify for 5 different drugs.... Perhaps the Abilify just wasn't for me but will work out great for you and others. And the hospital freaked me out. I can say I have been to hell and back. And this past week end I was having manic and depressive symptoms so once again I sit here depressed again waiting for the pdoc to call me back. I refuse to let my symptoms get so bad I have to be hospitalized again. That was my first hospital stay I've ever had for this stupid Bi Polar. It will be my last too if I can help it.

03/31/2009 02:11 AM
gilly14
gilly14Posts: 50
Member

Putz, do you mind me asking what dose Abilify you were on when you started it??. I know for me that i am what my doc calls a " sensitve med taker". She starts me off on very small doses. This is my second try at Abilify. The first i was on double the dose and i only tolerated it for less than a week. Hang in there!!!

Smile


03/31/2009 03:51 AM
theputz
theputz  
Posts: 35
Member

I would have to look at the bottle cuz I can't remember off the top of my head. I believe it was a small dose for 3 days and then the dosage went up on the 4th day. The first 3 days were okay but I noticed my night vision was weird. When I went up to the next dose I got manicy to the point of wanting to jump out of my skin it was so jittery. I wanted to drive off a bridge....so in order to get me off of that and onto something else quickly, my pdoc put into the hospital via the ER. I was put on Zyprexa which also didn't work so she put me on Geodon and lowered my Cymbalta. This past Saturday, I woke up manicy again then very depressed. Last night I cried over a box of cereal!! So called the pdoc and had my Lamictil (spelling?)increased. I'm a walking medicine cabinet, I'm on 5 different scripts now.
Reply

Share this discussion with your friends:
<< Start < Prev 2 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved